Skip to main content

On the digital representation of smooth numbers

  • YANN BUGEAUD (a1) and HAJIME KANEKO (a2) (a3)

Let b ⩾ 2 be an integer. Among other results we establish, in a quantitative form, that any sufficiently large integer which is not a multiple of b cannot simultaneously be divisible only by very small primes and have very few nonzero digits in its representation in base b.

Hide All
[1] Barat, G., Tichy, R. F. and Tijdeman, R. Digital blocks in linear numeration systems. In: Number Theory in Progress, vol. 2 (Zakopane–Kościelisko, 1997), (de Gruyter, Berlin, 1999), 607631.
[2] Bennett, M. A., Bugeaud, Y. and Mignotte, M. Perfect powers with few binary digits and related Diophantine problems. II. Math. Proc. Camb. Phil. Soc. 153 (2012), 525540.
[3] Bennett, M. A., Bugeaud, Y. and Mignotte, M. Perfect powers with few binary digits and related Diophantine problems. Ann. Sc. Norm. Super. Pisa Cl. Sci. 12 (2013), 525540.
[4] Blecksmith, R., Filaseta, M. and Nicol, C. A result on the digits of an . Acta Arith. 64 (1993), 331339.
[5] Bugeaud, Y. On the digital representation of integers with bounded prime factors. Osaka J. Math. To appear.
[6] Bugeaud, Y., Cipu, M. and Mignotte, M. On the representation of Fibonacci and Lucas numbers in an integer base. Ann. Math. Qué. 37 (2013), 3143.
[7] Corvaja, P. and Zannier, U. S-unit points on analytic hypersurfaces. Ann. Sci. École Norm. Sup. 38 (2005), 7692.
[8] Matveev, E. M. An explicit lower bound for a homogeneous rational linear form in logarithms of algebraic numbers. II. Izv. Ross. Acad. Nauk Ser. Mat. 64 (2000), 125180 (in Russian); English translation in Izv. Math. 64 (2000), 1217–1269.
[9] Schinzel, A. On two theorems of Gelfond and some of their applications. Acta Arith. 13 (1967), 177236.
[10] Stewart, C. L. On the representation of an integer in two different bases. J. Reine Angew. Math. 319 (1980), 6372.
[11] Stewart, C. L. On the greatest square-free factor of terms of a linear recurrence sequence. In: Diophantine Equations. Tata Inst. Fund. Res. Stud. Math. 20 (Tata Inst. Fund. Res., Mumbai, 2008), 257264.
[12] Yu, K. p-adic logarithmic forms and group varieties. III. Forum Math. 19 (2007), 187280.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 3
Total number of PDF views: 19 *
Loading metrics...

Abstract views

Total abstract views: 86 *
Loading metrics...

* Views captured on Cambridge Core between 29th August 2017 - 17th March 2018. This data will be updated every 24 hours.